Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 13, 2021, 4:07 PM EDT for Nicholas County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 4:07 PM EDT (20:07 UTC)
- Expired
- Jun 13, 2021, 4:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Louisville, KY
County Nicholas County, KY
The radar
The Cincinnati radar (KILN), 111 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241
WWUS83 KLMK 132007
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
407 PM EDT Sun Jun 13 2021
KYZ037-043-132045-
Nicholas-Harrison-
407 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NICHOLAS AND EAST
CENTRAL HARRISON COUNTIES...
At 407 PM EDT, a strong thunderstorm was located near Cynthiana,
moving southeast at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Barefoot, Blue Licks Springs, US Route 62 at State Route 19,
Oddville, Morning Glory, Venus, Headquarters, Hooktown and
Barterville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3843 8398 3831 8413 3835 8416 3844 8427
3852 8418 3850 8418 3850 8416 3849 8417
3849 8415 3848 8415 3848 8413 3846 8410
3844 8403 3844 8402 3843 8400 3842 8400
3844 8399
TIME...MOT...LOC 2007Z 313DEG 8KT 3841 8419
$$
RASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 13, 3:19 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 13, 3:19 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Louisville KY 319 PM EDT Sun Jun 13 2021 .Short Term...(This evening through Monday) Issued at 230 PM EDT Sun Jun 13 2021 Cold front roughly paralleling the Ohio River just after 18Z, with a fairly agitated Cu field and a few CB over northern Kentucky in just the last 30 min or so. More favorable shear is passing north of our area, but strong low-level lapse rates will support pulse convection and some marginally severe wind gusts, mainly near an instability axis that sits east of Interstate 65 and southeast of the Ohio River. The strongest convection on Saturday affected the Bluegrass region and points to the south, and that will likely be the case again today. Will message strong storms with gusty to locally damaging winds. Front is progged to push southward across Kentucky this evening, and threats will diminish with the loss of heating. We'll clear from NW- SE, and with less humid air filtering in tonight should be a few degrees cooler than the last several nights. Upper trof digs into the Great Lakes on Monday, with another weak sfc boundary (in the cool season we would say "reinforcing cold front") dropping south into the Ohio Valley late in the day. GFS wants to spit out QPF in the late afternoon/early evening, but it seems to be bringing too much mid-level moisture back into the picture. Will stick with a dry forecast, leaving POPs at a silent 10 in the afternoon. && .Long Term...(Monday night through Sunday) Issued at 315 PM EDT Sun Jun 13 2021 An upper level ridge stretching from the Four Corners region northward into Saskatchewan will continue to expand Monday night into Tuesday. This will deepen a trough across the Great Lakes and Ohio pushing the first of two shortwaves through the region. Sfc boundary will exit to the south Monday night/Tuesday morning. We will be under a deep northerly flow advecting in cooler and drier air over the region. Lows by Tuesday morning will be in the upper 50s to near 60 as afternoon highs will be near to slightly below seasonal average in the low/mid 80s under mostly sunny skies. The second shortwave will work across the Ohio Valley Tuesday night into Wednesday but with limited moisture no precipitation is expected. Sfc Wednesday and Thursday sfc high pressure will drop southward out of the Great Lakes and into the Ohio Valley by Thursday as the upper level trough slides off the the east over the eastern US. Cool mornings with lows in the low/mid 50s by Thursday morning. Highs Wednesday and Thursday will be in the upper 70s Wednesday and near 80 on Thursday. Temperatures will start to warm back up as moisture increases with a return southerly flow late Thursday and Friday as weak ridging aloft noses into the region. Highs will return to the mid/upper 80s and stay there as we go into the weekend. Another trough and associated sfc cold front will start to work across the Ohio Valley Friday night into the weekend and is expected to stall across the OH/TN river valleys. This could lead to a return of precipitation and unsettled weather for the area. && .Aviation...(18Z TAF Issuance) Issued at 1255 PM EDT Sun Jun 13 2021 Main challenge in this TAF set is the timing and impact of afternoon TS, which are most likely to impact LEX. Coverage will be spotty at best, so will handle is with a TEMPO in the mid to late afternoon. Strong boundary-layer mixing will keep any ceilings VFR, but will include some restriction to vis in the TEMPO. MVFR seems the best bet for anything that will stick around, but very brief IFR is possible in the heaviest rain. There's enough of a window of opportunity for storms at SDF that we'll initialize with VCTS/CB mentions, but running that til 23Z is probably even a bit generous. Probabilities are too low at BWG, and the window has closed at HNB. Other than the storms this afternoon, expect VFR conditions with N- NW winds, backing to more of a WNW direction on Monday. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RAS Long Term...BTN Aviation...RAS
Hazardous weather outlook, Jun 13, 3:23 PM EDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 323 PM EDT Sun Jun 13 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-141930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 323 PM EDT Sun Jun 13 2021 /223 PM CDT Sun Jun 13 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms this afternoon into early evening could become strong to severe, with gusty or locally damaging winds. Hail and localized flooding are also possible. The best chance for strong storms will be east of Interstate 65. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather or flooding. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RAS/BTN
In the hours before
Local storm report, Jun 13, 3:49 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD 3970 IRONWORKS RD. 38.19N 84.65W
06/13/2021 SCOTT KY LAW ENFORCEMENT
FLOODING AT HOME LOCATED AT 3970 IRONWORKS
RD. IN SCOTT COUNTY, KY AROUND 3:30PM THIS
AFTERNOON.
&&
SRMLocal storm report, Jun 13, 3:52 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD 3625 FRANKFORT PIKE GEO 38.21N 84.68W
06/13/2021 SCOTT KY LAW ENFORCEMENT
HOME BASEMENT FLOODED AT 3625 FRANKFORT PIKE
IN SCOTT COUNTY AROUND 3:30PM.
&&
SRMLocal storm report, Jun 13, 3:53 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD 100 JOSHUA COURT GEORGE 38.21N 84.67W
06/13/2021 SCOTT KY LAW ENFORCEMENT
HOME BASEMENT FLOODED AT 100 JOSHUA COURT IN
SCOTT COUNTY AROUND 3:30PM.
&&
SRMSpecial weather statement, Jun 13, 3:59 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
359 PM EDT Sun Jun 13 2021
KYZ029-038-045-132030-
Bullitt-Spencer-Nelson-
359 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SPENCER...
NORTHERN NELSON AND SOUTHEASTERN BULLITT COUNTIES...
At 359 PM EDT, a strong thunderstorm was located 10 miles north of
Bardstown, moving south at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Bardstown, Samuels, East Bardstown, Highgrove, Samuels Field Airport,
Deatsville, Withrow, Bourbon Springs, Coxs Creek and Lenore.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3799 8539 3778 8541 3783 8566 3786 8561
3787 8561 3791 8558 3795 8557 3796 8553
3799 8549
TIME...MOT...LOC 1959Z 016DEG 13KT 3795 8553
RASLocal storm report, Jun 13, 4:04 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG MORGAN MANOR NEIGHBORHO 38.20N 84.71W
06/13/2021 SCOTT KY PUBLIC
TREE DOWN IN THE MORGAN MANOR NEIGHBORHOOD
IN GEORGETOWN, KY AT APPROXIMATELY 2:50PM.
&&
SRMSpecial weather statement, Jun 13, 4:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
407 PM EDT Sun Jun 13 2021
KYZ037-043-132045-
Nicholas-Harrison-
407 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NICHOLAS AND EAST
CENTRAL HARRISON COUNTIES...
At 407 PM EDT, a strong thunderstorm was located near Cynthiana,
moving southeast at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Barefoot, Blue Licks Springs, US Route 62 at State Route 19,
Oddville, Morning Glory, Venus, Headquarters, Hooktown and
Barterville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3843 8398 3831 8413 3835 8416 3844 8427
3852 8418 3850 8418 3850 8416 3849 8417
3849 8415 3848 8415 3848 8413 3846 8410
3844 8403 3844 8402 3843 8400 3842 8400
3844 8399
TIME...MOT...LOC 2007Z 313DEG 8KT 3841 8419
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:35 PM EDT | Special Weather Statement | LMK | Ohio | 25 min |
| Jun 12, 8:58 PM EDT | Special Weather Statement | LMK | Ohio | 32 min |
| Jun 12, 9:28 PM EDT | Special Weather Statement | LMK | Ohio | 32 min |
| Jun 13, 3:05 AM EDT | Special Weather Statement | LMK | Hancock | 25 min |
| Jun 13, 5:53 AM EDT | Special Weather Statement | LMK | Butler | 37 min |
| Jun 13, 2:23 PM EDT | Special Weather Statement | LMK | Scott | 37 min |
| Jun 13, 2:43 PM EDT | Special Weather Statement | LMK | Hardin | 32 min |
| Jun 13, 2:52 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Scott, Woodford | 23 min |
| Jun 13, 2:58 PM EDT | Special Weather Statement | LMK | Bourbon | 32 min |
| Jun 13, 3:03 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 27 min |
| Jun 13, 3:32 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 28 min |
| Jun 13, 3:35 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Spencer | 25 min |
| Jun 13, 3:45 PM EDT | Areal Flood Advisory | LMK | Scott | 36 min |
| Jun 13, 3:59 PM EDT | Special Weather Statement | LMK | Nelson | 31 min |
| Jun 13, 4:16 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Scott, Woodford | 29 min |
| Jun 13, 4:21 PM EDT | Flash Flood Warning | LMK | Scott | 4 hr |
| Jun 13, 4:46 PM EDT | Areal Flood Advisory | LMK | Fayette, Scott, Woodford | 41 min |
| Jun 13, 4:55 PM EDT | Severe Thunderstorm Warning | LMK | Metcalfe | 23 min |
| Jun 13, 5:25 PM EDT | Special Weather Statement | LMK | Barren | 35 min |
| Jun 13, 5:27 PM EDT | Flash Flood Warning | LMK | Woodford | 2 hr |
| Jun 13, 5:34 PM EDT | Special Weather Statement | LMK | Metcalfe | 26 min |
| Jun 13, 6:05 PM EDT | Special Weather Statement | LMK | Monroe | 25 min |
| Jun 13, 1:02 AM EDT | Special Weather Statement | LMK | Dubois | 28 min |
| Jun 13, 1:17 AM EDT | Special Weather Statement | LMK | Dubois | 28 min |
| Jun 13, 1:44 AM EDT | Special Weather Statement | LMK | Dubois | 31 min |
| Jun 13, 1:57 AM EDT | Areal Flood Advisory | LMK | Dubois | 3 hr |
| Jun 13, 2:18 AM EDT | Special Weather Statement | LMK | Perry | 27 min |
| Jun 13, 2:41 AM EDT | Special Weather Statement | LMK | Perry | 34 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.